Alert archive / New Jersey / Special Marine Warnings in 2019
Special Marine Warning 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Mar 15, 2019, 9:47 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2019, 9:47 PM EDT (01:47 UTC)
- Expired
- Mar 15, 2019, 11:15 PM EDT
- In force
- 88 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Dover AFB radar (KDOX), 43 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 489 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
579
WHUS51 KPHI 160147
SMWPHI
ANZ430-431-160315-
/O.NEW.KPHI.MA.W.0002.190316T0147Z-190316T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
947 PM EDT FRI MAR 15 2019
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Delaware Bay...
* Until 1115 PM EDT.
* At 945 PM EDT, a strong cold front with showers was located over
Woodland Beach, or near Stony Point, moving southeast at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Fortesque Beach, Brown Shoal Light, Sea Breeze, Fourteen Foot Bank
Light, Slaughter Beach, East Point, Bowers Beach, Woodland Beach,
Ship John Shoal Light, Miah Maull Light, Brandywine Shoal Light and
Cross Ledge Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3947 7548 3945 7537 3938 7538 3937 7522
3936 7526 3931 7516 3927 7520 3922 7514
3927 7502 3912 7483 3870 7519 3878 7517
3878 7527 3882 7522 3904 7543 3918 7542
3926 7556 3927 7547 3941 7558
TIME...MOT...LOC 0146Z 324DEG 23KT 3938 7548
HAIL...0.00IN
WIND...40KTS
$$
IovinoWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 15, 9:44 PM EDT, 3 minutes earlier.
Area forecast discussion, Mar 15, 9:44 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
944 PM EDT Fri Mar 15 2019
.SYNOPSIS...
A cold front will continue to move off the coast and out to sea
overnight. High pressure will build into the Mid- Atlantic
Saturday into early Sunday. Weak low pressure will pass to the
south of the forecast area late Sunday into early Monday. High
pressure will return Tuesday into early Wednesday then another
cold front approaches and crosses the region from the north
early Thursday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front was moving across the Interstate 95 Corridor in
our region around 9:30 PM. The boundary will continue to move to
the east and it should pass off the coast around 11 o'clock or
so. Showers and scattered thunderstorms will continue ahead of
the boundary. The potential for small hail and strong wind gusts
was diminishing as the surface based instability was on the
decrease.
Once the front passes, the precipitation will come to an end
and the sky is expected to become partly cloudy.
The south to southwest wind will shift to the west with the
arrival of the cold front. Temperatures will begin to drop and
they should fall to the upper 30s and lower 40s in much of our
region by daybreak.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Cold air advection will be the main story on Saturday. Dry,
northwesterly flow is expected in the wake of the cold front
this evening. There is potential for lake effect showers to
develop. However, it is unlikely that these will reach as far SE
as our area.
With a tight pressure gradient, expect winds gusting around 30
mph across the region, with higher gusts possible in the higher
terrain of the Poconos and NW NJ.
Temperatures are expected to be around 5 degrees below normal,
with highs ranging from the upper 30s in the Poconos to near 50
along the coast and in portions of Delmarva.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Sat night and Sunday...High pressure builds over the area late
Saturday and then moves offshore Sunday. Fair weather is
expected, but clouds will increase later Sunday afternoon. Highs
Sunday will be mostly in the low/mid 40s, so some 6 to 8
degrees below normal.
Sunday night/Monday...Weak low pressure is shown by the NAM/GFS
models moving across Delmarva and srn NJ. A band of (mostly)
light QPF is being painted across the area with somewhat
marginal rain/snow temperatures. The trend for these two models
is somewhat great QPF that previously shown. The CMC/ECMWF
models are showing the low, but much lighter QPF. Right now,
this appears to be the better fit with the pattern, so we'll
just keep some slight chc or very low chc pops for these periods
attm. Temperatures will remain 5 degrees or so below normal,
with highs Monday in the mid/upper 40s in most areas with low
40s across the north.
Monday night thru Wednesday...A return to dry weather with high
pressure once again building across the region. Temperatures
will be mostly in the upper 40s to around 50 both Tue/Wed, so
readings a little below normal. Lows will be in the 20s Mon
night and upper 20s/low 30s for Tue night.
Wednesday night/Friday...Models show an upper trough crossing
the Middle Atlantic. The diverse solutions show that some light
qpf is possible across the area, so some slight chc pops are
included in the fcst. Temperatures will likely be warm enough by
then for rain. Highs in the low/mid 50s for Wed/Thu.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...Showers and thunderstorms moving to the east of our
TAF sites by 03Z, then VFR with a partly cloudy sky. Southwest
wind 10 to 20 knots with gusts of 25 to 30 knots, becoming west
and deceasing around 10 knots with gusts of 15 to 20 knots.
Saturday...VFR. Partly cloudy. West northwest wind around 15
knots with gusts of 25 to 30 knots.
Outlook...
Sat night thru Sunday...VFR expected. Northwest winds around 10
kts.
Sun night thru Monday...Restrictions possible with light snow
and rain especially KILG/KMIV/KACY.
Mon night thru Wed...Mostly VFR.
&&
.MARINE...
Small Craft Advisory conditions are expected to continue
through tomorrow. On the Delaware Bay, there may be a brief lull
in SCA winds overnight, but the lull should be less than 6
hours, so have continued the SCA through the day tomorrow.
Outlook...
Sat night...SCA conditions diminishing. Fair.
Sunday...Sub-SCA. Fair.
Sunday night thru Monday...Sub-SCA. Rain/snow possible.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for ANZ452>455.
Small Craft Advisory until 5 AM EDT Sunday for ANZ450-451.
Small Craft Advisory until 8 PM EDT Saturday for ANZ430-431.
&&
Synopsis...Staarmann
Near Term...Iovino
Short Term...Johnson
Long Term...O'Hara
Aviation...Iovino/O'Hara
Marine...Johnson/O'HaraHazardous weather outlook, Mar 15, 3:10 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 310 PM EDT Fri Mar 15 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-161915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 310 PM EDT Fri Mar 15 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-161915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 310 PM EDT Fri Mar 15 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Some of the thunderstorms this evening could produce wind gusts above 34 kt. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Mar 15, 8:34 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
834 PM EDT FRI MAR 15 2019
DEZ001-PAZ070-071-102>104-106-160115-
New Castle-Lower Bucks-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
834 PM EDT FRI MAR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN BUCKS...SOUTHEASTERN
CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...
At 833 PM EDT, radar indicated strong thunderstorms were located
along a line extending from West Norriton to Westtown to
Kemblesville. Movement was east at 45 mph.
Local wind gusts up to 40 mph and pea size hail are possible with
these storms.
Locations impacted include...
Philadelphia, Camden, Wilmington, West Chester, Bensalem, Norristown,
Chester, West Norriton, East Norriton, Yeadon, Westtown,
Conshohocken, Palmyra, Hatboro, Folcroft, Ambler, Swarthmore,
Elsmere, Paulsboro and Kennett Square.
Heavy rainfall is also occurring, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.
Cloud to ground lightning is occurring. Lightning can strike 10
miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.
LAT...LON 3994 7562 4016 7541 4023 7482 4007 7493
3996 7513 3988 7515 3985 7525 3984 7536
3977 7546 3973 7548 3974 7586
TIME...MOT...LOC 0033Z 258DEG 38KT 4012 7539 3996 7554 3975 7579
GorseLocal storm report, Mar 15, 8:47 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG POTTSTOWN 40.25N 75.65W
03/15/2019 MONTGOMERY PA PUBLIC
PHOTO SHOWS SPRUCE TREE OF ROUGHLY 2-3 FEET
IN DIAMETER FALLEN ON HOME. NO SIGNIFICANT
DAMAGE APPARENT THOUGH. TIME ESTIMATED FROM
RADAR.
&&
TCDLocal storm report, Mar 15, 9:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG POTTSTOWN 40.25N 75.64W
03/15/2019 MONTGOMERY PA 911 CALL CENTER
REPORTS OF SEVERAL TREES DOWN THROUGHOUT
WESTERN PORTIONS OF MONTGOMERY COUNTY,
MAINLY NEAR POTTSTOWN. SOME POWER LINES DOWN
AS WELL.
&&
TCDLocal storm report, Mar 15, 9:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG MARLBOROUGH TWP 40.34N 75.46W
03/15/2019 MONTGOMERY PA 911 CALL CENTER
REPORTS OF SEVERAL TREES AND POWER LINES
DOWN.
&&
TCDLocal storm report, Mar 15, 9:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 1 WSW PENN WYNNE 39.98N 75.29W
03/15/2019 M62 MPH DELAWARE PA MESONET
AS MEASURED BY THE LARCHMONT MESONET SITE.
&&
TCDLocal storm report, Mar 15, 9:42 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT FRI MAR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST 1 WSW PENN WYNNE 39.98N 75.29W
03/15/2019 M62 MPH DELAWARE PA MESONET
AS MEASURED BY THE LARCHMONT MESONET SITE.
0806 PM HAIL MONTVILLE 40.91N 74.38W
03/15/2019 E0.25 INCH MORRIS NJ TRAINED SPOTTER
0803 PM TSTM WND GST DENVILLE TWP 40.90N 74.48W
03/15/2019 M52 MPH MORRIS NJ TRAINED SPOTTER
0758 PM TSTM WND DMG 1 ENE DENVILLE 40.87N 74.47W
03/15/2019 MORRIS NJ TRAINED SPOTTER
TREE REPORTED DOWN ON HOME ON PARK RD.
SIGNIFICANT STRUCTURAL DAMAGE REPORTED. TIME
ESTIMATED BY RADAR.
0755 PM HAIL RANDOLPH, NJ 40.85N 74.57W
03/15/2019 M0.70 INCH MORRIS NJ PUBLIC
0753 PM HAIL MOUNTAIN LAKES 40.89N 74.45W
03/15/2019 E0.75 INCH MORRIS NJ PUBLIC
0741 PM HAIL POTTSTOWN 40.25N 75.65W
03/15/2019 E0.75 INCH MONTGOMERY PA TRAINED SPOTTER
0740 PM TSTM WND DMG POTTSTOWN 40.25N 75.65W
03/15/2019 MONTGOMERY PA PUBLIC
PHOTO SHOWS SPRUCE TREE OF ROUGHLY 2-3 FEET
IN DIAMETER FALLEN ON HOME. NO SIGNIFICANT
DAMAGE APPARENT THOUGH. TIME ESTIMATED FROM
RADAR.
0738 PM TSTM WND DMG POTTSTOWN 40.25N 75.65W
03/15/2019 MONTGOMERY PA TRAINED SPOTTER
SOME TREES DOWN AND LOST POWER. UNKNOWN
ESTIMATE OF WINDS.
0738 PM HAIL POTTSTOWN 40.25N 75.65W
03/15/2019 E1.00 INCH MONTGOMERY PA TRAINED SPOTTER
0735 PM TSTM WND DMG MARLBOROUGH TWP 40.34N 75.46W
03/15/2019 MONTGOMERY PA 911 CALL CENTER
REPORTS OF SEVERAL TREES AND POWER LINES
DOWN.
0733 PM HAIL 1 W MILFORD 40.57N 75.10W
03/15/2019 E0.25 INCH HUNTERDON NJ TRAINED SPOTTER
0730 PM TSTM WND DMG POTTSTOWN 40.25N 75.64W
03/15/2019 MONTGOMERY PA 911 CALL CENTER
REPORTS OF SEVERAL TREES DOWN THROUGHOUT
WESTERN PORTIONS OF MONTGOMERY COUNTY,
MAINLY NEAR POTTSTOWN. SOME POWER LINES DOWN
AS WELL.
0640 PM HAIL OXFORD 40.81N 75.00W
03/15/2019 M0.25 INCH WARREN NJ TRAINED SPOTTER
PEA TO HALF INCH HAIL.
0554 PM HAIL NORTH WHITEHALL TWP 40.69N 75.59W
03/15/2019 E0.25 INCH LEHIGH PA TRAINED SPOTTER
0510 PM HAIL NORTH CATASAUQUA 40.66N 75.48W
03/15/2019 E0.25 INCH NORTHAMPTON PA PUBLIC
&&
TCDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:20 AM EDT | Gale Warning | PHI | 5 hr | |
| Mar 15, 8:34 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 41 min |
Nearby
Special Marine Warnings in New Jersey, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.